Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 271, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2011, 2:45 PM EDT for Bedford County, Franklin County, Roanoke County, Virginia. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 2:45 PM EDT (18:45 UTC)
- Expired
- Jun 11, 2011, 3:27 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Franklin County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:04 PM EDT | TSTM WND DMG | 4 Sw Goodview, VA | ONE TREE DOWN ON HARDY ROAD. |
| Jun 11, 3:04 PM EDT | TSTM WND DMG | 5 Sw Goodview, VA | ONE TREE DOWN ON ETON ROAD. |
| Jun 11, 3:09 PM EDT | TSTM WND DMG | 4 Ssw Goodview, VA | ONE TREE DOWN NEAR INTERSECTION OF MIDDLE VALLEY ROAD AND NORTHRIDGE ROAD. |
| Jun 11, 3:09 PM EDT | TSTM WND DMG | 6 Wsw Moneta, VA | POWER LINE DOWN ALONG IDLEWOOD ROAD. |
| Jun 11, 3:21 PM EDT | HAIL 0.75 | 4 Ne Boones Mill, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WUUS51 KRNK 111845
SVRRNK
VAC019-067-161-112000-
/O.NEW.KRNK.SV.W.0271.110611T1845Z-110611T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
NORTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
WESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 400 PM EDT.
* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM STEWARTSVILLE TO ROANOKE
MOUNTAIN...OR ALONG A LINE EXTENDING FROM STEWARTSVILLE TO 6 MILES
SOUTHWEST OF STEWARTSVILLE...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...
CHAMBLISSBURG...
BURNT CHIMNEY...
GOODVIEW...
NORTHWEST SMITH MOUNTAIN LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3725 7954 3703 7979 3721 7996 3722 7996
3721 7995 3722 7994 3731 7979
TIME...MOT...LOC 1845Z 296DEG 7KT 3727 7979 3721 7988
$$3 follow-up statements
446
WWUS51 KRNK 111859
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT SAT JUN 11 2011
VAC019-067-161-112000-
/O.CON.KRNK.SV.W.0271.000000T0000Z-110611T2000Z/
ROANOKE VA-FRANKLIN VA-BEDFORD VA-
259 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN ROANOKE...NORTHERN FRANKLIN AND WESTERN BEDFORD
COUNTIES...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHAMBLISSBURG TO
ROANOKE MOUNTAIN...OR ALONG A LINE EXTENDING FROM STEWARTSVILLE TO 6
MILES SOUTH OF STEWARTSVILLE...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...
CHAMBLISSBURG...
GOODVIEW...
NORTHWEST SMITH MOUNTAIN LAKE...
MONETA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3725 7954 3703 7979 3721 7996 3722 7996
3721 7995 3722 7994 3731 7979
TIME...MOT...LOC 1859Z 298DEG 8KT 3724 7974 3719 7983
$$305
WWUS51 KRNK 111908
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT SAT JUN 11 2011
VAC161-111918-
/O.CAN.KRNK.SV.W.0271.000000T0000Z-110611T2000Z/
ROANOKE VA-
308 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROANOKE COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3725 7954 3703 7979 3710 7985 3716 7984
3721 7989 3721 7986 3723 7984 3727 7986
3731 7979
TIME...MOT...LOC 1908Z 309DEG 9KT 3718 7977
$$
VAC019-067-112000-
/O.CON.KRNK.SV.W.0271.000000T0000Z-110611T2000Z/
FRANKLIN VA-BEDFORD VA-
308 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN FRANKLIN AND WESTERN BEDFORD COUNTIES...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NORTHWEST SMITH MOUNTAIN LAKE...OR NEAR STEWARTSVILLE...
MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
CHAMBLISSBURG...
GOODVIEW...
NORTHWEST SMITH MOUNTAIN LAKE...
MONETA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3725 7954 3703 7979 3710 7985 3716 7984
3721 7989 3721 7986 3723 7984 3727 7986
3731 7979
TIME...MOT...LOC 1908Z 309DEG 9KT 3718 7977
$$152
WWUS51 KRNK 111927
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT SAT JUN 11 2011
VAC019-067-111938-
/O.CAN.KRNK.SV.W.0271.000000T0000Z-110611T2000Z/
FRANKLIN VA-BEDFORD VA-
327 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN AND WESTERN
BEDFORD COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3725 7954 3703 7979 3710 7985 3716 7984
3721 7989 3721 7986 3723 7984 3727 7986
3731 7979
TIME...MOT...LOC 1928Z 309DEG 9KT 3715 7972
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:52 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 11, 1:52 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 152 PM EDT SAT JUN 11 2011 .SYNOPSIS... A COLD FRONT WILL HEAD TOWARD THE EASTERN OHIO VALLEY THIS AFTERNOON AND ARRIVE IN OUR AREA SUNDAY. THE FRONT WILL PASS SOUTH OF THE REGION SUNDAY EVENING. A MORE COMFORTABLE AREA OF HIGH PRESSURE OVERTAKING THE REGION FROM THE NORTH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... WIDELY SCTD TSRA FORMING ALONG OUTFLOW BOUNDARY FROM TROUTVILLE SOUTHWEST INTO THE NEW RIVER VALLEY AND NC MTNS. LATEST MESOANALYSIS SHOWING SBCAPES OF 2000-3000 J/KG ACROSS MUCH OF THE CWA ESPECIALLY EAST OF THE BLUE RIDGE IN NC. THE STORMS THIS AFTN ARE EXPECTED TO SHIFT OFF THE MTNS INTO THE PIEDMONT BUT REMAIN WIDELY SCT...WHILE AN UPPER IMPULSE MOVES ACROSS WV INTO NRN VA...AND ORGANIZES MORE OF A LINE POTENTIAL NORTH OF THE CWA ALTHOUGH POTENTIAL EXISTS FOR FURTHER SWD DEVELOPMENT AFTER 4 PM. WITH HIGH INSTABILITY/LOW SHEAR ENVIRONMENT...AND HIGH PWATS...MAIN THREATS WILL BE MARGINALLY SVR HAIL...WET MICROBURSTS AND ISOLATED FLOODING. STORMS ARE MOVING A LITTLE MORE THAN YESTERDAY IN THE 10-15 MPH RANGE. THE NEXT BATCH OF CONVECTION WILL FORM IN KY AND MOVE INTO WV THIS AFTN AFTER 3-4PM AND MAINLY SHIFT INTO OUR CWA TOWARD 6 PM...PER LATEST HRRR AND 12KM NAM...ALTHOUGH THE NAM SEEMS TO BE SUFFERING CONVECTIVE FEEDBACK THIS EVENING. WILL KEEP POPS IN THE SLIGHT CHANCE TO CHANCE RANGE EARLY...THEN SPREAD TO CHANCE AREA WIDE BY EARLY EVENING. PREVIOUS VALID DISCUSSION... DID MAKE A FEW MINOR ADJUSTMENTS TO THE HOURLY TEMPERATURES AND RELATIVE HUMIDITY HEADING INTO THE AFTERNOON. COMPLEXITY OF THE SITUATION SUGGESTS NEED TO BEEF UP THE STAFFING LATE THIS AFTERNOON...AND POTENTIAL NEED TO ACTIVATE SKYWARN. ATTM DO NOT FEEL ACTIVATION WILL BE NEEDED BEFORE 4 PM. TSTM ACTIVITY LIKELY TO PERSIST WELL INTO THE EVENING. STORMS THAT FIRE ALONG BLUE RIDGE WILL MOVE EAST...TO BE REPLACED BY INBOUND THUNDERSTORM LINE/CLUSTER OUTFLOWS FROM THE OHIO VALLEY THIS EVENING AND OVERNIGHT. THE ACTUAL COLD FRONT WILL PROBABLY NOT CLEAR THE CWA UNTIL SUNDAY...SO TEMPS/DEWPOINTS TO REMAIN ELEVATED THROUGH TONIGHT AS WE WILL REMAIN ON THE WARM SIDE OF THE FRONT. HAVE REMAINED CLOSE TO GUIDANCE FOR MAX/MIN TEMPS. THINK MOST AREAS ALONG AND EAST OF BLUE RIDGE TO TEST 90 DEGREES TODAY AND DIPPING NO LOWER THAN THE 60S TONIGHT. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS STILL POSSIBLE SUNDAY AS A COLD FRONT TRACKS SOUTHEAST ACROSS THE REGION. A WEST WIND DEVELOPS EARLY OVER THE MOUNTAINS BUT THE THETA-E BOUNDARY WILL STILL BE IN THE OHIO VALLEY. WITH SOME CLEARING BEHIND THE FRONT AND LOW LEVEL MOISTURE LINGERING...A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH EARLY AFTERNOON SUNDAY ALONG AND WEST OF THE BLUE RIDGE. TO THE EAST AND ESPECIALLY IN THE PIEDMONT...SOUTHWESTERLY WINDS CONTINUES TO PUMP MOISTURE IN TO THE AREA. WITH AFTERNOON HEATING AND LIFT FROM THE FRONT...STRONG CONVECTION IS POSSIBLE THROUGH LATE AFTERNOON IN THE PIEDMONT OF SOUTH-CENTRAL VIRGINIA AND NORTHWEST NORTH CAROLINA. BY THE EVENING...THE FRONT WILL CLEAR SOUTHSIDE AND COOLER DRIER AIR WILL FILTER IN THROUGH WEDNESDAY. TEMPERATURES A LITTLE TRICKY SUNDAY WITH MORNING SHOWERS COMING ACROSS THE AREA. WITH COLD AIR LAGGING WELL BEHIND THE FRONT...A WARM START TO THE DAY AND SOME CLEARING BEHIND THE FRONT SHOULD PROPEL TEMPERATURES ABOVE NORMAL ONCE AGAIN. NORTHWEST WINDS WILL PUSH COOLER AIR INTO THE REGION SUNDAY NIGHT AND MONDAY. TEMPERATURES MONDAY WILL BE CLOSER TO NORMAL. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... UPPER TROF WILL PASS OFF THE MID ATLANTIC COAST TUESDAY WITH SURFACE HIGH PRESSURE RIDGING SOUTH FROM THE GREAT LAKES BEFORE SLIDING SE TO NEAR THE OUTER BANKS EARLY WEDNESDAY. LOW LEVEL FLOW VEERING FROM NORTH TO EASTERLY AROUND THE RIDGE SHOULD KEEP ONGOING DRY AIR AND LOW PWATS IN PLACE TUESDAY INTO TUESDAY NIGHT SO KEEPING THINGS DRY EARLY ON. 5H RIDGING FOLLOWS IN BRIEFLY ON WED BEHIND THE PASSING TROF AND THE NEXT FRONT/ASSOCIATED UPPER LOW APPROACHING FROM THE MIDWEST WED NIGHT INTO THURSDAY. RETURN OF WARM ADVECTION AND MOISTURE AHEAD OF THIS SYSTEM LIKELY TO BRING A GRADUAL INCREASE IN CONVECTIVE CHANCES WITH HEATING ESPCLY OVER THE MOUNTAINS WED AFTERNOON. HOWEVER THE LATEST ECMWF A BIT SLOWER AND SUPPORTED BY THE CAPPED NATURE OF THE GFS RAOBS SO LIMITING POPS TO JUST THE FAR SW WHERE MAY BE AIDED BY DIFFERENTIAL HEATING A BIT OTRW PC TO MOSTLY SUNNY WED. COLD FRONT LOOKS TO SAG SE TOWARD THE AREA THURSDAY AND WILL LIKELY SLOW OR STALL ACROSS THE EAST FRIDAY AS THE UPPER SUPPORT LIFTS OUT TO THE NE. MOISTURE AGAIN LOOKS PLENTIFUL BY LATER THU AND EXPECT WITH HEATING TO SEE BETTER SHRA COVERAGE AHEAD OF THE FRONT WITH DECENT CHANCE POPS ACROSS THE CWA INTO THU NIGHT. GIVEN UNCERTAINTY TO WHERE THE BOUNDARY MAY BE FRIDAY...LEAVING IN SLIGHT TO LOW CHANCE POPS WITH BEST FOCUS BLUE RIDGE AND POINTS EAST. TEMPS WILL SLOWLY WARM FROM THE COOLER/DRIER VALUES OF EARLY NEXT WEEK TO NEAR NORMAL LATER AS THE HIGH MOVES OUT AND SW FLOW REDEVELOPS. HOWEVER NO BIG RUN OF HEAT AS HIGHS REMAIN IN THE UPR 70S/LOW 80S WEST TO MID OR UPPER 80S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... KBCB AWOS IS NOT TRANSMITTING DUE TO A LIGHTNING STRIKE THURSDAY EVENING. WILL USE AMEND NOT SKED IN THE TAF UNTIL COMMS IS RE- ESTABLISHED. WATCHING CONVECTION THIS AFTN AFFECTING THE ROANOKE TERMINAL FOR TIL 19Z...WITH MOST AIRPORTS STAYING FREE OF TSRA FOR NOW...AND DUE TO THE WIDELY SCT NATURE...WILL ONLY HAVE A TEMPO GROUP IN AT LYH/DAN OR VCTS. HIGH-RES MODELS INDICATE A BREAK IN THE ACTIVITY ACROSS SE WV EAST TO THE NRV EARLY THEN MORE CONVECTION FIRING BY LATE AFTN. WILL HAVE TO MONITOR RADAR FOR ANY AMENDMENTS...BUT POTENTIAL IS HIGH FOR TSRA TO AFFECT THE 15 MILE TERMINAL AREA THROUGH EARLY EVENING. ATTM...OVERNIGHT LOOKS QUIET WITH CONVECTION WANING BY MIDNIGHT. WILL SEE SOME FOG FORMING OVERNIGHT ESPECIALLY WHERE RAIN OCCURS THIS AFTN/EVENING. FOR THIS HAVE FOG AT ALL TAF SITES EXCEPT BLF/ROA. THE FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO TUESDAY...AND POSSIBLY WEDNESDAY. RETURN FLOW WITH MOISTURE COMING BACK INTO THE REGION FROM THE SOUTHWEST WILL RENEW POTENTIAL FOR AFTERNOON POP UP SHOWERS AND STORMS OVER THE MOUNTAINS BY THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM/WP NEAR TERM...NF/WP SHORT TERM...RCS LONG TERM...WP AVIATION...PM/WP
Hazardous weather outlook, Jun 11, 3:40 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 AM EDT SAT JUN 11 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-120745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 340 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM.
In the hours before
Local storm report, Jun 11, 1:54 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 2 WNW RADFORD 37.14N 80.59W
06/11/2011 E0.50 INCH PULASKI VA COCORAHS
&&
WHPLocal storm report, Jun 11, 2:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
201 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL ENNICE 36.55N 81.00W
06/11/2011 E1.00 INCH ALLEGHANY NC PUBLIC
&&
16Local storm report, Jun 11, 2:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
211 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL RADFORD 37.13N 80.57W
06/11/2011 E0.50 INCH CITY OF RADFORD VA PUBLIC
0204 PM HAIL 3 SSE ENNICE 36.51N 80.98W
06/11/2011 E1.00 INCH ALLEGHANY NC PUBLIC
&&
WHPLocal storm report, Jun 11, 2:17 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 WNW ROANOKE 37.30N 80.03W
06/11/2011 E1.00 INCH CITY OF SALEM VA PUBLIC
QUARTER SIZE HAIL AND A TREE DOWN BETWEEN ROUTES 311 AND
419 WITHIN SALEM VIRGINIA
&&
PWSpecial weather statement, Jun 11, 2:25 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 225 PM EDT SAT JUN 11 2011 VAZ023-034-111900- BEDFORD VA-BOTETOURT VA- 225 PM EDT SAT JUN 11 2011 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND BOTETOURT COUNTIES... AT 222 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF BUCHANAN...MOVING EAST AT 10 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR PEAKS OF OTTER RECREATION AREA AROUND 300 PM. LAT...LON 3752 7940 3736 7952 3743 7981 3756 7977
Special weather statement, Jun 11, 2:34 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT SAT JUN 11 2011
VAZ012-013-111900-
PULASKI VA-WYTHE VA-
234 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL AFFECT PULASKI AND WYTHE COUNTIES...
AT 230 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MAX MEADOWS...MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GUNTON PARK AROUND 300 PM.
LAT...LON 3705 8104 3706 8096 3707 8078 3695 8082
3699 8106The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:16 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe, City of Radford | 59 min |
| Jun 11, 12:38 PM EDT | Special Weather Statement | RNK | Smyth | 52 min |
| Jun 11, 12:50 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 55 min |
| Jun 11, 1:42 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 63 min |
| Jun 11, 1:51 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 54 min |
| Jun 11, 2:23 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| Jun 11, 2:25 PM EDT | Special Weather Statement | RNK | Bedford | 35 min |
| Jun 11, 2:29 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 61 min |
| Jun 11, 2:34 PM EDT | Special Weather Statement | RNK | Wythe | 26 min |
| Jun 11, 2:53 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 61 min |
| Jun 11, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 26 min |
| Jun 11, 3:03 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 57 min |
| Jun 11, 3:12 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 33 min |
| Jun 11, 3:18 PM EDT | Special Weather Statement | RNK | City of Roanoke | 27 min |
| Jun 11, 3:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 27 min |
| Jun 11, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 22 min |
| Jun 11, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 68 min |
| Jun 11, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 40 min |
| Jun 11, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 43 min |
| Jun 11, 5:16 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 59 min |
| Jun 11, 6:05 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 11 min |
| Jun 11, 7:20 PM EDT | Special Weather Statement | RNK | Tazewell | 25 min |
| Jun 11, 7:40 PM EDT | Special Weather Statement | RNK | Rockbridge | 35 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.